can low electrolytes cause seizures

Answers

2 Answers
Dr. Gurmukh Singh answered:

My bloods show low calcium.... is 2.17 mmol/l. - adjusted for Albumin 2.24 mmol/l severely low or just low??? Can that low level cause seizures etc?

Low limit of normal

Calcium
Your calcium is at the lower limit of normal. At this level it not likley to cause any symptoms. You may wish to increase your intake of milk to ensure enough calcium and protein in your diet. See this site for more info. http://www.ncbi.nlm.nih.gov/books/NBK250
Sign Up

Get personalized answers from doctors!

Related to can low electrolytes cause seizures:
1 Answers
Dr. Walter Husar answered:

If a person has a seizure because they are low on potassium - where does the threshold begin in the bloods potassium level to cause seizures?

Dangerously Low

Blood
No definite answer for you, but the level has to be very low, usually below 2 mg/dl
Sign Up

Get personalized answers from doctors!

Related to can low electrolytes cause seizures:
1 Answers
1 Doctor agrees
11811921x1386635769
Dr. Joseph Mathews answered:

What does the pituitary gland affect and can it cause bleeding nipples seizures and cause low thyroid?

A whole lot

Ovary
The pituitary gland secrets many different hormones that affect the adrenal glands, thyroid gland, ovaries/testes, milk production in the breast, growth, and thirst. It shouldn't cause bloody breast discharge. However, it can cause milky or clear breast/nipple discharge, hypothyroidism and seizures. You should see your doctor immediately if you having these symptoms.
Sign Up

Get personalized answers from doctors!

1 Answers
Dr. John T. Chiu answered:

I don't know cause of Adrenal Insufficiency, Autoimmune Thyroiditis, low-T.1yr later I feel worse, no drive,seizures etc. What's best to ask new Endo?

Tell it like it is

Autoimmune
Just tell your Endo exactly what you have mentioned. If necessary, a rheumatologist's help may be needed to control your autoimmune issues which may be affecting things other than your glands.
Sign Up

Get personalized answers from doctors!

1 Answers
3 Doctor agrees
12069605x1386635010 11850852x1386634725 10040414x1386634079

Can low potassium cause seizures?

No

Seizure_disorder
Low potassium can cause muscle pain, cramps, weakness, paralysis, and even heart rhythm changes. Extent of symptoms are in part related to severity of drop in levels.
Sign Up

Get personalized answers from doctors!

Related to can low electrolytes cause seizures:
1 Answers

Can low progesterone cause absense seizures?

Some link

Progesterone
There is evidence that some types of seizures are related to a drop in Progesterone. These are quite rare and would need to be managed by a neurologist.
Sign Up

Get personalized answers from doctors!

1 Answers
1 Doctor agrees
10019047x1386629438
Dr. Alan H. Ali answered:

Can alprozolam cause seizures in such a low dose?

Xanax

Seizure
Sudden withdrawal after regular high dose use can.
Sign Up

Get personalized answers from doctors!

Related to can low electrolytes cause seizures:
1 Answers

Can low electrolytes lead to troponin levels to elevate and cause chest pains?

Chest pain

Chest_pain
One could postulate a scenario where that might happen but it isn't common...
Sign Up

Get personalized answers from doctors!

Related to can low electrolytes cause seizures:
1 Answers
Dr. John K. Baker answered:

What are the symptoms of severely extremely low thyroid to almost not working and can it cause seizures if too low?

Thy

Seizure
Rare for seizures to be associated with low thyroid function. Usually in severe high function or inflammation of brain associated with it. Extreme fatigue, low metabolism for sure.
Sign Up

Get personalized answers from doctors!

1 Answers
1 Doctor agrees
11202683x1386632249
Dr. Rawan Tarawneh answered:

Can taking too much Synthroid plus Cytomel, therefore having a very low TSH level, cause seizures?

Possible

Cytomel
Both high and low thyroid states can be associated with seizures. Seizures can be seen in 5-10% of high thyroid states and even more commonly when it is due to an overdose with medication. If you are experiencing this, go to the nearest ER as this condition is life-threatening and needs immediate attention. Your doctors will also search for other conditions that may be causing seizures.
Sign Up

Get personalized answers from doctors!

Sign up to see more